Wildfire, Macomb
- When
- April 26, 1:00 PM EST
- Where
- Macomb County, 2 mi NE of Chesterfield
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.673, -82.910 (the zone’s center; the record gives no point)
A grass fire burned half of a square mile between 24 Mile and Sugarbush roads in Chesterfield Township. No homes were damaged, but a barn was burned on Sugarbush Road.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A grass fire burned half of a square mile between 24 Mile and Sugarbush roads in Chesterfield Township. No homes were damaged, but a barn was burned on Sugarbush Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Apr 26, 10:35 AM EST, 2 hours 25 minutes earlier.
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1135 AM EDT SAT APR 26 2003 SIMPLY A NICE DAY IN PROGRESS WITH SUNSHINE AND VERY DRY ATMOSPHERIC COLUMN. LATEST ETA/RUC SOUNDINGS SUPPORT GOING TEMPS...ALTHOUGH WITH LAKE HURON TEMPS STILL IN THE MID 30S...IT WILL BE NOTICABLY COOLER NEAR THE WATER. LAKE BREEZE MAY SET UP OFF OF SAGINAW BAY AND LAKE HURON SHORELINE AS 925/950 WINDS RELAX A BIT MORE THIS AFTERNOON BUT THE GRADIENT WILL LIKELY HANG ON FOR LAKE ERIE AND NEAR LAKE ST CLAIR FOR A DOMINANT NORTHERLY WIND. OTHER THAN THAT WITH 1000-500 RH FIELDS LESS THAN 30%...NO CU EXPECTED THIS AFTERNOON. CURRENT GRIDS ARE ON TRACK BGM ---PREVIOUS MORNING DISCUSSION--- VERY NICE WEEKEND ON TAP...ALBEIT A LITTLE COOL. HUGE UPPER LOW CONTINUES TO SPIN OVER JAMES BAY...RESULTING IN DRY/NORTHERLY FLOW OVER THE CENTRAL GREAT LAKES. TEMPERATURES YESTERDAY AFTERNOON PEAKED OUT IN THE THE LOW TO MID 60S ACROSS MUCH OF SOUTHEAST MICHIGAN...WITH THE BIG EXCEPTION BEING NEAR SAGINAW BAY WHERE TEMPS STRUGGLED TO REACH 50 DEGREES A STIFF NORTHEAST WIND...COUPLED WITH A DRY AIRMASS MOVING OVER LAKE HURON/SAGINAW BAY KEPT SAGINAWS (MBS) MAX TEMP IN THE UPPER 40S (49 DEGREES TO BE EXACT). TODAYS FORECAST CHALLENGE CONTINUES TO BE THE IMPACT OF LAKE HURON/SAGINAW BAY ON MAX TEMPS. SUNSHINE WILL NOT BE A PROBLEM...AS 1000-500 MB RH PROGGED TO BE LESS THAN 30 PERCENT. WITH THE DRY AIRMASS AND FULL SUNSHINE...PLAN ON GO WITH MAXES AROUND 60 DEGREES ACROSS MOST LOCATIONS...IN LINE WITH THE GFS GUIDANCE. A WEAKER WIND FIELD SHOULD ALLOW MBS TO MAKE INTO THE MID 50S AT LEAST. WILL CONTINUE TO FORECAST TEMPS CLOSE TO THE COLDER GFS GUIDANCE TONIGHT AS HIGH PRESSURE SETTLES OVER SOUTHEAST MICHIGAN. THE GOOD RADIATORS (BAX) ACROSS SOUTHEAST MICHIGAN SHOULD DIP INTO THE UPPER 20S. FOR SUNDAY...UPPER LEVEL FLOW BECOMES ZONAL OVER THE GREAT LAKES REGION...WITH A SHORTWAVE TRACKING NORTH OF LOWER MICHIGAN SUNDAY NIGHT. STILL EXPECTING 850 MB TEMPS TO CLIMB TO 7 C BY DAYS END ON SUNDAY...WHICH SUPPORTS MAXES CLOSE TO 70 DEGREES. FLINT CERTAINLY HAS A DECENT SHOT AT A 40 DEGREE DIURNAL RANGE 30/70. COLD FRONT PRETTY MUCH WASHES OUT OVER THE REGION ON MONDAY. PRETTY TIGHT 850 MB TEMP GRADIENT SETTING UP OVER NORTHERN LOWER MICHIGAN...WITH SOUTHEAST MICHIGAN ON THE WARM SIDE. WITH 850 MB TEMPS OF AT LEAST 8 C (ALONG WITH RELATIVELY WARM MINS IN THE UPPER 40S)...IT WONT TAKE MUCH SUN TO WARM TEMPS INTO THE 70S ON MONDAY. WILL GO AHEAD AND BUMP TEMPS INTO THE LOW TO MID 70S. AS FAR AS PRECIP CHANGES GO...I AM NOT TOO IMPRESSED. NEVER-THE-LESS...THE ETA MODEL IS SHOWING LIS FALLING SLIGHTLY BELOW ZERO. LITTLE IN THE WAY OF DYNAMICS/SURFACE CONVERGENCE. WILL CONTINUE THE MENTION OF A SHOWER OR THUNDERSTORM...BUT LOWER POPS TO 30 PERCENT. LARGE HIGH OVER CENTRAL CANADA BEGINS TO NOSE INTO THE REGION MONDAY NIGHT. THIS WILL BE VERY IMPORTANT AS THE TIGHT BAROCLINIC ZONE CONTINUES TO SLIDE SOUTH INTO THE OHIO VALLEY. BOTH ETA/GFS ARE HINTING AT A CONVECTIVE COMPLEX DEVELOPING OVER THE MIDWEST...AND THEN TRACKING EAST THROUGH THE NORTHERN OHIO VALLEY. AT THIS POINT...I AM NOT OVERLY CONCERNED...AS THE HIGH MOVING INTO THE GREAT LAKES REGION ON TUESDAY LOOKS PRETTY STRONG. THIS HIGH SHOULD SUPPRESS ANY ACTIVITY SOUTH OF THE MICHIGAN BORDER. .DTX...NONE. SF EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
MIZ047>049-053>055-060>063-068>070-075-076-082-083-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 520 AM EDT SAT APR 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GURNEY
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2003Every state in 2003This day in weather historyWarnings in Michigan, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350491.